MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR S90 W/ HAND CONTROLS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR S90 W/ HAND CONTROLS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 228370
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that a rotator cuff repair procedure, the vapr s90 w/ hand controls device generated sparks and could be due to electric leakage.(device was not used in patient).Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d9, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that it was in a used condition, the active tip had signs of activation, and the manifold was charred.The suction tube had foreign matter, presumably biological matter.The shaft, handle, cable and plug did not show any signs of damage.The device will be send to the manufacturer for further testing.The supplier performed an evaluation with the following results: device was received only in the outer carton, the tip was in used condition, tissue residue was visible around and within the active tip, the lower manifold was bunt and damaged, the suction tube had tissue residue.No other anomalies could be observed on the device.The device failed hipot active return electrical testing, also failed the activation functional testing.The customer stated, ¿the device generated sparks.¿ there was visible damage to the lower manifold and activation tests confirmed that arcs (sparks) were visible during the ablate functional tests.The customer report also stated that the ¿device was not used in patient¿ the tissue residue around the active tip, and within the suction tube prove otherwise.The complaint of the device generating sparks can be substantiated.During testing, the complaint device failed both electrical testing (hipot active ¿ return) and functional (output short displayed) testing.Based on the evidence of the damaged section of the lower manifold seen for the returned electrode, the likely cause of this failure is shorting at distal tip.The failure mode seen is consistent with previous s90 handswitching/ one piece lps electrodes which exhibit similar failure modes including output shorting, manifold melting, sparking and arcing during a surgical procedure.The overall complaint was confirmed as the observed condition of the vapr s90 w/ hand controls would have contributed to the complained device issue.Based on the information currently available, the potential cause is traced to design.This product issue will be addressed through supplier quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A manufacturing record evaluation was performed for the finished device u2410005, and no non-conformances were identified.

Brand Name
VAPR S90 W/ HAND CONTROLS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key23049758
Report Number1221934-2025-03505
Device Sequence Number9665101
Product Code GEI
UDI-Device Identifier10886705020935
UDI-Public(01)10886705020935(10)U2410005(17)271028
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number228370
Device Lot NumberU2410005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2025
Supplement Date Received by Manufacturer10/02/2025
11/21/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date10/02/2025
11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown